Alert archive / Colorado / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 14, 2006, 8:09 PM MDT for Douglas County, Jefferson County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 8:09 PM MDT (02:09 UTC)
- Expired
- Jul 14, 2006, 11:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Douglas County, CO, Jefferson County, CO
The radar
The Denver radar (KFTG), 88 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 3897 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 150213 FFWBOU COC035-059-150515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 809 PM MDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 1115 PM MDT * AT 809 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 2 MILES NORTHWEST OF WESTCREEK...OR ABOUT 30 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK AND CHEESMAN RESERVOIR. SPOTTERS ESTIMATED AROUND A HALF OF AN INCH OF RAIN HAS FALLEN IN A VERY SHORT TIME. HEAVY RAIN IS HEADING TOWARDS HIGHWAY 67...NEAR WEST CREEK WHERE PREVIOUS FLOODING HAS OCCURED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511 $$ ENTREKIN
3 follow-up statements
000 WGUS75 KBOU 150252 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 848 PM MDT FRI JUL 14 2006 COC035-059-150515- JEFFERSON CO-DOUGLAS CO- 848 PM MDT FRI JUL 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES... AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN FROM A THUNDERSTORM NEAR WESTCREEK...OR ABOUT 29 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS MOVING SOUTHEAST AT 5 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK...DECKERS AND CHEESMAN RESERVOIR. TRAINED WEATHER SPOTTERS REPORT THAT .50 INCHES OF RAIN HAVE FALLEN FROM THIS STORM IN THE LAST HOUR AT A LOCATION OF 2 MILES SOUTHWEST OF DECKERS. THE STORM HAS WEAKENED DURING THE PAST 15 MINUTES BUT IS STILL CAPABLE OF PRODUCING FLASH FLOODING IN THE HAYMAN BURN AREA...ESPECIALLY FROM JUST SOUTHEAST OF CHEESMAN RESERVOIR AND EXTENDING SOUTHEAST TO WEST CREEK. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511 $$ SWE
000 WGUS75 KBOU 150424 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1015 PM MDT FRI JUL 14 2006 COC035-059-150515- JEFFERSON CO-DOUGLAS CO- 1015 PM MDT FRI JUL 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES... AT 1015 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE STORM HAS WEAKENED AND MOVED OUT OF THE AREA. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK AND CHEESMAN RESERVOIR. TRAINED WEATHER SPOTTERS REPORTED A HALF OF AN INCH HAVE FALLEN WITH WITH THIS STORM EARLIER THIS EVENING. DOUGLAS COUNTY OFFICIALS REPORTED NO FLOODING PROBLEMS...HOWEVER THERE COULD STILL BE SOME ISOLATED FLOODING IN STEEP TERRAIN AND ALONG FOUR MILE AND WEST CREEKS WITHIN THE HAYMAN AREA. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOOSE CREEK... SIXMILE CREEK...TRAIL CREEK...TURKEY CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511 $$ ENTREKIN
000 WGUS75 KBOU 150513 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1113 PM MDT FRI JUL 14 2006 COC035-059-150523- JEFFERSON CO-DOUGLAS CO- 1113 PM MDT FRI JUL 14 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1115 PM MDT FOR SOUTHWESTERN DOUGLAS AND SOUTH CENTRAL JEFFERSON COUNTIES... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. NO REPORTS OF FLOODING HAVE BEEN RECEIVED. LAT...LON 3924 10533 3913 10533 3913 10509 3925 10511 $$ ENTREKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:10 PM MDT, 4 hours 59 minutes earlier.
Area forecast discussion, Jul 14, 3:10 PM MDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 310 PM MDT FRI JUL 14 2006 .SHORT TERM DISCUSSION...UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA THROUGH SATURDAY...WITH HOT CONDITIONS THE MAIN WEATHER HEADLINE. 7H TEMPS WARM ANOTHER 2 DEGREES CELSIUS SATURDAY AFTERNOON...WHICH EQUATES TO HIGHS EXCEEDING 100 DEGREES ACROSS THE PLAINS. CURRENT TEMPERATURE GRIDS LOOK ON TRACK...NO NEED TO MAKE CHANGES AT THIS TIME. AS FOR THUNDERSTORM CHANCES...SATELLITE SHOWING CUMULUS CONTINUING TO DEVELOP ACROSS THE MOUNTAINS AND SOUTHERN FOOTHILLS AT THIS TIME...RADAR NOT SHOWING ANY ECHOES. DESPITE MID LEVEL CAP ACROSS AREA...SOUTHEASTERLY FLOW MAY BE ENOUGH TO POP A FEW STORMS. THIS EVENING. WILL HOLD ONTO THE LOW GRADE POPS TO MOUNTAINS AND PARK COUNTY SOUTH OF INTERSTATE 70. ALSO OF NOTE...CUMULUS IS DEVELOPING ALONG DRY LINE ACROSS WESTERN SECTIONS OF LOGAN...WASHINGTON AND LINCOLN COUNTIES. FORECAST SOUNDINGS INDICATE CURRENT CAP DISSIPATES BY 6 PM...WITH AROUND 1500 J/KG AFTER THAT. WILL ADD SOME LOW GRADE POPS TO THIS AREA THIS EVENING AS A RESULT. CONVECTION SHOULD DIE OFF BEFORE MIDNIGHT DUE TO LACK OF ANY UPPER SUPPORT. ON SATURDAY... MODELS CONTINUE TO SHOW MID LEVEL MOISTURE ACROSS MOUNTAINS. FORECAST SOUNDINGS FOR THE AFTERNOON SHOW A PERSIST CAP THROUGH THE AFTERNOON...WHICH SHOULD HINDER STORM DEVELOPMENT. THUS...NO STORMS EXPECTED SATURDAY. .LONG TERM DISCUSSION...SAT NGT-MON...UPR RDG OVER CNTRL RCKYS WILL KEEP THE AIR MASS SUBSIDENT...DRY AND STBL THRU PRD. FCST SOUNDNGS EITHER SHW NO CAPE OR ARE CAPPED BELOW H4 LEVEL...THUS NO TSTMS ARE EXPECTD. WITH H7 TEMPS AROUND 20C...MAX TEMPS WILL RISE INTO RANGE OF 100 TO 105F ON PLAINS ON BOTH DAYS. SUM HI LEVEL MSTR/CLDNS MAY INHIBIT HEATG ON MON BUT KEEP OVRNGT MIN TEMPS HIR. WILL MAKE ONLY SML ADJUSTMNTS TO MOS TEMP GDNC VALUES WHICH APPEAR TO BE ON TRACK. HI TEMPS AT DEN WILL APPROACH OR EQUAL RECORD HIGHS ON SUN AND MON. IN EXTENDED PRD...TUE-FRI...MDLS MAINTAIN BRD UPR RDG ACRS WRN HALF U.S. AND CNTRL RCKYS. MDLS TEND TO MIGRATE CNTR OF UPR RDG TO E OF AREA BY MIDWEEK WHICH WILL ALLOW RETURN FLOW OF MONSOONAL MSTR INTO CNTRL RCKYS. GFS DIFFERS WITH ECMWF ON HOW LONG THIS FLO WILL LAST AS ECMWF MAINTAINS IT THRU FRI...WHILE GFS SPLITS UPR RDG WITH STRG SHT WV MOVG ACRS SRN CANADA. THIS WUD AGAIN SHUT OFF THE MONSOONAL FLO AND ESTABLISH DRYR NWLY FLO ALF ACRS CNTRL RCKYS BY FRI. TEMPS WILL RMN ABV SEASONAL NORMS BUT COOL TO ARND NORMAL BY THU AND FRI. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/GARD...WFO BOULDER
Hazardous weather outlook, Jul 14, 11:01 AM MDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT FRI JUL 14 2006 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL REMAIN OVER COLORADO THROUGH TONIGHT WITH HOT AND MAINLY DRY CONDITIONS CONTINUING. NEAR RECORD HIGH TEMPERATURES CAN BE EXPECTED TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE MOUNTAINS SOUTH OF INTERSTATE 70 THIS AFTERNOON AND EVENING... PRODUCING LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D-L/GARD...WFO BOULDER
Nearby
Flash Flood Warnings in Colorado, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.